Re: Adjusting to Gliclazide




"outsider" <outsider@xxxxxxxxxxxxxxxxxxxx> wrote in message
news:ia3j6n$38s$1@xxxxxxxxxxxxxxxxxxxxxxxxxxxxx
On 10/24/2010 11:59 PM, Julie Bove wrote:
"outsider"<outsider@xxxxxxxxxxxxxxxxxxxx> wrote in message
news:ia3072$des$1@xxxxxxxxxxxxxxxxxxxxxxxxxxxxx
On 10/24/2010 10:47 PM, Julie Bove wrote:
"outsider"<outsider@xxxxxxxxxxxxxxxxxxxx> wrote in message
news:ia2tci$rpl$1@xxxxxxxxxxxxxxxxxxxxxxxxxxxxx
On 10/24/2010 9:41 PM, Julie Bove wrote:
"outsider"<outsider@xxxxxxxxxxxxxxxxxxxx> wrote in message
news:ia2eq1$uem$1@xxxxxxxxxxxxxxxxxxxxxxxxxxxxx
On 10/24/2010 4:15 PM, Julie Bove wrote:
"outsider"<outsider@xxxxxxxxxxxxxxxxxxxx> wrote in message
news:ia1b98$hv2$1@xxxxxxxxxxxxxxxxxxxxxxxxxxxxx
On 10/23/2010 11:41 PM, Julie Bove wrote:
"outsider"<outsider@xxxxxxxxxxxxxxxxxxxx> wrote in message
news:i9vfi5$vre$1@xxxxxxxxxxxxxxxxxxxxxxxxxxxxx
On 10/23/2010 2:42 PM, Julie Bove wrote:
"Barbara Greenwood"<bgreenwood2000@xxxxxxxxx> wrote in
message
news:35bdadd7-dcc9-42c0-b736-717b5df7ebb8@xxxxxxxxxxxxxxxxxxxxxxxxxxxxxxx
Hi,

After 10 years on metformin (increased periodically up to 2x
850mg
twice a day, been at that level for 6 years) and five years on
rosiglitazone (Avandia) - the latter has been withdrawn from
use
in
Britain. I have been prescribed gliclazide instead - 80mg.

I was told start on half a tablet a day, then after a week
increase
to
one tablet. I take it 20-30 mins before breakfast. Since
increasing
to the whole tablet, I have had the shakes before lunch each
day -
just feeling weak. Two days I was away from home - once was
abale
to
eat straight away and was fine, once had a glucose tablet to
tide
me
over. Two days I've been at home, and tested, and found my BG
was
3.6-3.7 (mmol) - that's 65-67. I know that's not low enough
to
be
dangerous, but it is unnerving nevertheless. I've had
diabetes
12
years, and I've only ever had the mildest of hypos, and only
very
occasionally. Going a bit low every day is too much!!

So, I'm thinking of reverting to the half a tablet a day,
until
I
can
get to see the nurse and discuss it with her. But I wonder
whether
others have useful insight to offer? For instance, I wonder if
I
took
it before my main (usually evening) meal instead of breakfast,
would
that make tinging towards a hypo less likely?

Your BG is low enough to be dangerous. That's a hypo! Call
your
Dr.
and
report your BG. In the meantime try eating a snack between
meals.

IMO eating to offset the effects of a medication as a general
practice is a bad idea because then you're eating *for* the
medication instead of for your health.

Being a type 2 on insulin I can assure you that approaching a
hypo happens when I make a mistake, and fortunately that's not
often. Usually 1/4 teaspoon of table sugar will raise me from
somewhere in the 70's to around 100. That, to me, is not a
"general practice".

I'm on insulin because mucking around with that variety of meds
seemed like a really bad idea. Every one of them had side
effects
that became or could become issues. So I decided to attack the
problem head on and very directly by going straight to insulin,
a core issue in diabetes.

Most folks think insulin is the worse possible solution. For
me it has been the best. And if you're going to try this
medicine, Ozgirl's comment is excellent. Spreading doses
around the clock seems to work best with any diabetes
medication, including insulin.

Naturally, YMMV.

It's only a core issue if you are type 1. If you are type 2, you
are
most
likely not addressing the insulin resistance.


Most likely? Where do you come off with this?

Insulin is the core issue for all diabetics.

No it isn't. For most type 2's, they produce too much insulin but
are
insulin resistant.


Do you even bother to read what you write?

What you wrote specifically states that insulin is the core issue.

Insulin RESISTANCE is the main problem for type 2's. That is why
most
of
us
are not started out on insulin. We don't need any more.


What is "insulin resistance" concerned with?

Here's a clue: read the name of the condition out loud.

What is the first word?

Um...

You are totally missing my point.

Can't follow instructions?

You said that you went straight to
insulin (as in injecting insulin) because that was the most important
thing
in diabetes or something like that. Then you added that you wanted to
inject the insulin because the diabetes meds had side effects or
something
like that.

My point is... You are totally ignoring the insulin resistance that
you
likely have if you are only injecting insulin and you are a type 2.

You are an idiotic twit! Among other things...

Nope, you are an idiotic twit among other things. Here is
what I wrote, and you can find it above if you'll look

"So I decided to attack the problem head on and very directly
by going straight to insulin, a core issue in diabetes."

Right! That's what I said but perhaps in other words. If you are a type
2
(and I think you are but I could be wrong) then you are not addressing
the
insulin resistance. If you are a type 1, then you would have no choice
but
to go straight to insulin. Pills would not be an option. Unless of
course
you were a type 1 with insulin resistance. And for newly diagnosed type
1's, this would be rare.

So... You did not attack the problem head on. You side stepped the
problem. Which is insulin resistance.

Insulin has been in bodies for a very long time before it
became available in vials.

Of course it has been in bodies. But again... You totally ignored the
insulin resistance problem. The fact that you mentioned the pills is
what
leads me to believe that you are in fact type 2.

You sure are excellent at selective reading.

1) I stated in the article I posted that I am a type 2, and it
is still above. So you, like Mack, are selective reading to
take pot shots whenever you think there's an opening.

2) Where did I say I have not addressed the insulin resistance
problem (which remains, regardless of your take on the matter,
an insulin problem)? Did I say so? Are pills the *only* way to
address insulin resistance?

I don't know that they're the only option, but I'm no expert. You however
said you chose to avoid the pills and take insulin instead.

Anyway... I'm done with this. Bottom line is, you're a twit.


.



Relevant Pages

  • Re: Type 2 Diabetes Caused By Inflammation
    ... Type 2 Diabetes: Inflammation, Not Obesity, Cause Of Insulin ... insulin resistance and Type 2 diabetes. ... Macrophages, found in white blood cells in the bone marrow, are key ...
    (alt.support.diabetes)
  • Study identifies fat-secreted protein linked to insulin resistance
    ... Study identifies fat-secreted protein linked to insulin resistance ... Findings show new link between obesity and type 2 diabetes ...
    (alt.med.fibromyalgia)
  • Re: Vitamin D status predicts physical performance and its decline in older persons
    ... leads to the vitamin D deficiency and not the other way around. ... I also think the "discovery" of lower vit D in those with diabetes ... resistance and reduced insulin secretion ... promote insulin resistance ...
    (sci.med.nutrition)
  • Type 2 Diabetes: Mitochondrial Dysfunction?
    ... Insulin resistance detectable 20 years before diabetes onset ... A detectable decline in energy production by mitochondria -- the ...
    (alt.support.diabetes)
  • Re: GTT Results questions
    ... >>I'm not overweight, exercise daily, eat very carefully (and I'm improving ... >>The numbers seem to suggest that I'm really, really insulin resistant (as ... >>take any at this time) to lower that insulin resistance so I won't wear ... >>diabetics is my age and a family history of T2 diabetes. ...
    (alt.support.diabetes)